Alert archive / Arizona / Flash Flood Warnings in 2019
Flash Flood Warning 7, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 25, 2019, 7:14 PM MST for Pima County, Pinal County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2019, 7:14 PM MST (02:14 UTC)
- Expired
- Jul 25, 2019, 10:15 PM MST
- In force
- 3 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Flood severity
- None
Counties Pima County, AZ, Pinal County, AZ
The radar
The Phoenix radar (KIWA), 101 km from the middle of the area, began a volume at 02:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 2.2 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 91 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 3084 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
483 WGUS55 KTWC 260214 FFWTWC AZC019-021-260515- /O.NEW.KTWC.FF.W.0007.190726T0214Z-190726T0515Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Tucson AZ 714 PM MST Thu Jul 25 2019 The National Weather Service in Tucson has issued a * Flash Flood Warning for... North central Pima County in southeastern Arizona... Southern Pinal County in southeastern Arizona... * Until 1015 PM MST. * At 712 PM MST, Doppler radar indicated thunderstorms producing heavy rain over northern portions of the Tohono O'Odham Nation north of Sells including the Santa Rosa area and northward. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... Santa Rosa, Anegam, North Komelik, Palo Verde Stand, Ak Chin, San Luis and Santa Rosa School. This includes the following streams and drainages...Anegam Wash... Quijotoa Wash...Sil Nakya Wash...Santa Rosa Wash...Gu Achi Wash... Aguirre Wash and Ko Vaya Wash. This includes Route 86 between mile markers 91 and 92. PRECAUTIONARY/PREPAREDNESS ACTIONS... In hilly terrain there are hundreds of low water crossings which are potentially dangerous in heavy rain. Do not attempt to cross flooded roads. Find an alternate route. && LAT...LON 3256 11179 3224 11180 3215 11214 3252 11205 $$ Meyer
2 follow-up statements
363 WGUS75 KTWC 260352 FFSTWC Flash Flood Statement National Weather Service Tucson AZ 852 PM MST Thu Jul 25 2019 AZC019-021-260515- /O.CON.KTWC.FF.W.0007.000000T0000Z-190726T0515Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Pima-Pinal- 852 PM MST Thu Jul 25 2019 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM MST FOR NORTH CENTRAL PIMA AND SOUTHERN PINAL COUNTIES... At 850 PM MST, rainfall continued to diminish over most of the Tohono O'Odham Nation. However, earlier rainfall amounts up to 2 inches in some locations north of Sells, including the Santa Rosa area, will continue to generate strong runoff and areas of flooding. Some locations that will experience flooding include... Santa Rosa, Anegam, North Komelik, Palo Verde Stand, Ak Chin, San Luis and Santa Rosa School. This includes the following streams and drainages...Anegam Wash... Quijotoa Wash...Sil Nakya Wash...Santa Rosa Wash...Gu Achi Wash... Aguirre Wash and Ko Vaya Wash. This includes Route 86 between mile markers 91 and 92. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be especially cautious at night when it is harder to recognize the dangers of flooding. In hilly terrain there are hundreds of low water crossings which are potentially dangerous in heavy rain. Do not attempt to cross flooded roads. Find an alternate route. && LAT...LON 3256 11179 3224 11180 3215 11214 3252 11205 $$ Meyer
121 WGUS75 KTWC 260507 FFSTWC Flash Flood Statement National Weather Service Tucson AZ 1007 PM MST Thu Jul 25 2019 AZC019-021-260515- /O.EXP.KTWC.FF.W.0007.000000T0000Z-190726T0515Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Pima-Pinal- 1007 PM MST Thu Jul 25 2019 ...THE FLASH FLOOD WARNING FOR NORTH CENTRAL PIMA AND SOUTHERN PINAL COUNTIES WILL EXPIRE AT 1015 PM MST... Little rainfall is left over northern portions of the Tohono O'Odham Nation. Heavy flow will continue in streams and washes, however flash flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 3256 11179 3224 11180 3215 11214 3252 11205 $$ Meyer
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 2:28 PM MST, 4 hours 46 minutes earlier.
Area forecast discussion, Jul 25, 2:28 PM MST, 4 hours 46 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 228 PM MST Thu Jul 25 2019 .SYNOPSIS...Isolated showers and thunderstorms through the evening hours today. Thereafter, a subtle shift in the weather pattern will result in limited thunderstorm activity the Friday through the weekend. However, an upswing in thunderstorms will return early next week. High temperatures will trend upward through Saturday followed by moderating temperatures early next week. && .DISCUSSION...Isolated showers and thunderstorms were developing mainly in the mountains of southeast Arizona early this afternoon. A few have managed to track westward into the valleys, especially in Cochise county. Still expecting further development of thunderstorms this afternoon and continuing through the evening hours. Ample moisture supported locally heavy rainfall. In fact, a rain gauge on Mount Lemmon reported over one inch of rain in less than one hour. In addition to the heavy downpour potential, wet microbursts will be possible in the valleys again today. Thereafter, the upper high that has been centered over the Four Corners region will shift south to a position over east-central Arizona by tomorrow morning. Models progged the upper high to become centered over the state this weekend. This will result in somewhat limited thunderstorm activity and hotter daytime temperatures. However, models showed the upper high becoming reestablished over the Four Corners area early next week. That said, there should be an upswing in thunderstorm activity again early next week with high temperatures moderating a bit. && .AVIATION...Valid through 27/00Z. Isolated -TSRA/-SHRA continuing into the evening, mainly to the south and west of KTUS. The bulk of -TSRA/-SHRA should end around 26/06Z. Expect FEW-SCT clouds 10k-14k ft MSL throughout the period with a SCT-BKN deck at 25k ft MSL this afternoon and evening. Gusty outflow winds occur near thunderstorms, otherwise, winds wly/nwly this afternoon at 6-10 knots. After 26/06Z winds will be variable less than 6 knots again. Thunderstorm and shower chances decrease for Friday afternoon. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Isolated thunderstorms and showers continue into the evening, mainly to the south and west of Tucson. White Mountains will likely see scattered coverage. Thunderstorm and shower chances decrease Friday afternoon and are expected to the south of Tucson, Cochise County, and the White Mountains. This weekend into early next week more moisture will be in place leading to isolated to scattered thunderstorms from central Pima County eastward. Near thunderstorms winds will be gusty and erratic. Otherwise, 20-foot winds will be primarily terrain driven at less than 15 mph. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Jul 25, 3:54 PM MST, 3 hours 20 minutes before
Special Weather Statement
National Weather Service Tucson AZ
354 PM MST Thu Jul 25 2019
AZZ503-515-252345-
Upper Santa Cruz River and Altar Valleys including
Nogales-Baboquivari Mountains including Kitt Peak-
354 PM MST Thu Jul 25 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PIMA COUNTY UNTIL
445 PM MST...
At 354 PM MST, Doppler radar was tracking a strong thunderstorm over
Arivaca, or 15 miles west of Tubac, moving northwest at 15 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Arivaca and Arivaca Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3156 11117 3153 11121 3153 11139 3162 11165
3187 11141 3163 11117
TIME...MOT...LOC 2254Z 124DEG 14KT 3158 11131
CarpenterSpecial weather statement, Jul 25, 4:20 PM MST, 2 hours 54 minutes before
Special Weather Statement National Weather Service Tucson AZ 420 PM MST Thu Jul 25 2019 AZZ503-504-515-260000- Upper Santa Cruz River and Altar Valleys including Nogales-Baboquivari Mountains including Kitt Peak-Tucson Metro Area including Tucson/Green Valley/Marana/Vail- 420 PM MST Thu Jul 25 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PIMA COUNTY UNTIL 500 PM MST... At 420 PM MST, Doppler radar was tracking a strong thunderstorm 20 miles west of Green Valley. This storm was nearly stationary. Half inch hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly remote areas of central Pima County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3183 11124 3174 11138 3185 11157 3201 11136 TIME...MOT...LOC 2320Z 141DEG 4KT 3183 11137 Carpenter
Special weather statement, Jul 25, 5:32 PM MST, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Tucson AZ
532 PM MST Thu Jul 25 2019
AZZ502-504-505-260130-
Tohono O'odham Nation including Sells-Tucson Metro Area including
Tucson/Green Valley/Marana/Vail-South Central Pinal County including
Eloy/Picacho Peak State Park-
532 PM MST Thu Jul 25 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PIMA AND
SOUTHWESTERN PINAL COUNTIES UNTIL 630 PM MST...
At 530 PM MST, Doppler radar was tracking thunderstorms generating
strong outflow along a line extending from 6 miles southeast of Kaka
to 18 miles northeast of Santa Rosa to 8 miles southwest of Avra
Valley. Movement was north at 15 mph.
Winds in excess of 40 mph and blowing dust will be possible with
these storms. Visibilities may fall below 1 mile at times.
Locations impacted include...
Marana, Avra Valley, Picture Rocks, North Komelik, Kohatk, Ventana,
Jack Rabbit and Silver Bell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3251 11221 3259 11220 3267 11181 3246 11114
3226 11131 3239 11173 3240 11228 3251 11234
TIME...MOT...LOC 0030Z 165DEG 12KT 3246 11222 3244 11175 3234 11141
MeyerLocal storm report, Jul 25, 5:39 PM MST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
539 PM MST THU JUL 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM HEAVY RAIN 21 WNW RIO RICO 31.56N 111.32W
07/25/2019 M0.50 INCH PIMA AZ TRAINED SPOTTER
TRAINED SPOTTER GOT REPORT OF 0.5 INCHES OF
RAIN FALLING 2 MILES SE OF ARIVACA WITH A 60
MPH GUST RECORDED.
&&
MPLocal storm report, Jul 25, 5:40 PM MST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
540 PM MST THU JUL 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM HEAVY RAIN 21 WNW RIO RICO 31.56N 111.32W
07/25/2019 M0.50 INCH PIMA AZ TRAINED SPOTTER
TRAINED SPOTTER GOT REPORT OF 0.5 INCHES OF
RAIN FALLING 2 MILES SE OF ARIVACA WITH A 60
MPH GUST RECORDED.
&&Special weather statement, Jul 25, 5:51 PM MST, 1 hour 23 minutes before
Special Weather Statement National Weather Service Tucson AZ 551 PM MST Thu Jul 25 2019 AZZ502-515-260130- Tohono O'odham Nation including Sells-Baboquivari Mountains including Kitt Peak- 551 PM MST Thu Jul 25 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PIMA COUNTY UNTIL 630 PM MST... At 550 PM MST, Doppler radar was tracking a strong thunderstorm 7 miles north of San Miguel, moving northwest at 15 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Sells, Topawa, San Miguel, Vamori, Cowlic, Choulic, Coldfields, Artesia, South Komelik and Itak. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3175 11162 3157 11178 3167 11208 3196 11190 TIME...MOT...LOC 0050Z 115DEG 11KT 3171 11175 Carpenter
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 5:08 PM MST | Areal Flood Advisory | TWC | Pima | 82 min |
| Jul 25, 5:32 PM MST | Special Weather Statement | TWC | Pima | 58 min |
| Jul 25, 5:51 PM MST | Special Weather Statement | TWC | Pima | 39 min |
| Jul 25, 6:03 PM MST | Severe Thunderstorm Warning | TWC | Pima | 42 min |
| Jul 25, 6:12 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 48 min |
| Jul 25, 6:30 PM MST | Dust Storm Advisory | TWC | Pinal | 74 min |
| Jul 25, 6:56 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 49 min |
| Jul 26, 1:49 PM MST | Special Weather Statement | TWC | Santa Cruz | 41 min |
| Jul 26, 2:26 PM MST | Special Weather Statement | TWC | Greenlee | 49 min |
| Jul 26, 2:56 PM MST | Special Weather Statement | TWC | Cochise | 49 min |
| Jul 26, 3:18 PM MST | Special Weather Statement | TWC | Graham | 27 min |
| Jul 26, 3:19 PM MST | Severe Thunderstorm Warning | TWC | Graham, Pinal | 25 min |
| Jul 26, 4:18 PM MST | Special Weather Statement | TWC | 27 min |
Nearby
Flash Flood Warnings in Arizona, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.